Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Emergencies and Crises » seasonique issues

 - UBBFriend: Email this page to someone!    
Author Topic: seasonique issues
gemmashannon3
Neophyte
Member # 43123

Icon 1 posted      Profile for gemmashannon3     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am on Seasonique birth control and started it May 17. I started bleeding June 24, even though I'm not supposed to get my period til sometime in August.

It's not light enough to be considered spotting, and it's not heavy enough to be like my normal period. I'm going through a couple light tampons during the day, and using a pad at night even though not much comes out.

I take it at exactly the same time every morning, so this is completely frustrating. Is there anything I can do to make it stop? I'm in a new relationship and it's so embarrassing to have to explain why we're not currently having sex.

Side note: I have thrown up twice since taking the pill, both times at least 12-15 hours after taking it. Could I have gotten the pill out of my body and caused withdrawal bleeding from that?

Any advice would be GREATLY appreciated!

**I apologize - I realized after posting that I posted this in the emergency forum instead of ask scarleteen. I don't know how to move it!**

[ 06-30-2009, 08:35 PM: Message edited by: gemmashannon3 ]

Posts: 2 | From: asbury park, nj | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post   Reply With Quote 
When you first start any hormonal birth control, it can take a while for your body to get used to it. Generally, we see this even out within the first 3 months or so...when you're talking about menstrual suppression, it may be longer or it may not ever totally happen. It's hard to tell. If you look at the insert that came with your pill, I bet you'll see that breakthrough bleeding listed as a common side effect.

The short answer is that there's nothing that it going to make it stop. It may work itself out in the next couple of months. Or it may not and you may end up just having to deal with some occasional breakthrough bleeding.

We would only worry about the throwing up if it had been directly after you took the pill. 12-15 hours is way more than long enough for the pill to have exited your stomach and been into your system.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
When women use methods that suppress menstruation, it's common for those women to have breakthrough or unexpected vaginal bleeding sometimes. That's just the deal. But breakthrough bleeding is also common when just starting any pill and some other hormonal methods, too.

And no, there's no way to make that stop save waiting it out and seeing. If it keeps up after a few cycles, you may want to consider not using that particular pill or a method to suppress periods. This isn't likely due to your vomiting, both times that was well past when your body would have metabolized the pill.

In terms of talking to your partner, are you just not comfortable with any fluids or bleeding with sex? Or about discussing really common side effects of a birth control method? the former is a matter of preference, and your call, but per the latter, my personal opinion is that if we can be as intimate as we are having sex, we should probably work to feel comfortable talking about common parts of that, like contraception. So, even if you don't want to have sex with any bleeding, perhaps you could simply try stating that and the fact that your BC pill is acting up: that's hardly an unusual thing to share with a partner.

[ 06-30-2009, 08:48 PM: Message edited by: Heather ]

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68032 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
gemmashannon3
Neophyte
Member # 43123

Icon 1 posted      Profile for gemmashannon3     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yeah, I know logically that I should feel more comfortable talking to him about it, and I have explained to him why we're not having sex at the moment with as little detail as possible. When I started taking it I told him that we wouldn't have to deal with a period til August, so now I'm worried he'll think I'm lying and just don't want to have sex with him or something. (stupid, irrational fear, I know...but it has crossed my mind)

I'm not into the idea of having sex while I'm bleeding.

Are there any hormonal BC methods that tend to cause breakthrough bleeding less? If it doesn't stop by the end of the pill cycle I may consider switching.

Thanks for all the info...

Posts: 2 | From: asbury park, nj | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post   Reply With Quote 
Breakthrough bleeding tends to be more common with methods that involve menstrual suppression...which is what you're on now. It is a relatively common side effect with any hormonal method for some women though. If you have trouble with it on this pill, you might ask about a pill with a regular 28-day pack or you could try something like the patch or ring.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
Just one thing to bear in mind? With ANY pill, breakthrough bleeding or withdrawal bleeds being a bit wonky or unpredictable is much more common in the first few cycles of the pill as your body adjusts to it.

So, if you otherwise like this pill, you may want to hold off and see how it's going in a couple more packs, rather than switching to another one too quickly, where you may wind up starting the same cycle of that side effect all over again with the new pill, too.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68032 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3